Hi There - trying to figure out why I've been on treatment for 21 weeks already and am JUST finding this helpful forum! Could really have used a community to discuss back around weeks 5-10 when it was really hard.
Am on the Boceprevir-Ribavirin-Interferon combo-pack and have noticed that when side-effects start piling up, I begin to get not only the craziest dry-mouth (especially at night) but my tongue gets all bumpy and hurts and feels like its cracking at time. Which then makes it difficult and painful to swallow. It tends to go away after about and hour being up but, goodness, it's so strange!
Have tried Oral Balance (as recommended by the Liver specialist) but that only works for about an hour to keep the mouth moist and then it all dries up again, not to mention it makes me over-salivate.
Well I have had forty weeks of mouth sores...ugh You can get a mouth wash from your doctor, it's called magic mouthwash. It helps for a little bit but not for long. They were bad the first few months then they went away and now they are back and seem to not be going away. They will when this tx is completed. I have had every side that anyone could possibly have so just post me if you need anything. I am soooo ready for this to be over.. Hang in there..God Bless us all on our journey
Hi Macrina, I carry around one of those insulated cups with a straw filled with ice water. I drink at least 6-8 a day. I think they are 20oz. I am hoping this will help. Will have to research the biotene products mentioned by orphanedhawk.
welcome to the forum. we're all here to help each other in good times and in bad. i'm sure you'll find that their are a lot of caring people here. good luck with your treatment. i just finished 48 weeks last friday. life is getting better everyday. best wishes. belle
Greetings, I have not had to many mouth problems but as soon as I feel an irritated spot I use biotene mouthwash. Next morning the irritation is gone. Also I use biotene toothpaste. Had teeth cleaned the other day and MI paste was recommended. All the minerals we are missing out on in our saliva can be replenished by putting this paste on teeth for 5 mins. I still need to research this.
Products that don't burn = liking very much! Toothpaste has been a real trigger... along with salty items and anything with even a bit of a bite (including mustard). So, all these have been cut out of the diet and that definitely keeps the irritation down. Also, despite the fact that oranges were recommended for the metalic/medecine taste, the high acidity tends to cause more mouth sores and cankers so I avoid citrus fruits as well.
Thank you everyone for the suggestion on the water. Like srw920 I drink about 2.5 litres a day - or try to - out of one of those straw-cups. For some reason it's easier to consume that much water with a straw. Has definitely helped tame a lot of side effects and it's noticeable when I haven't reached my quota for the days cuz things seem to get a little out of sorts.
And Patches, am totally with you on wanting this to end. At least once a week my poor husband has to listen to me whine, "if I have to take another pill I'm going to scream!" and then, with childlike submission, take 5 more pills.... It's hard not to feel 'normal' for so long and I can appreciate the suffering so many others go through for whom this is their life, not a temporary state of being. Thankfully, I've got 7 weeks to go and then it's just a matter of getting things back in order.
I just developed a blister on the gum where do I buy that mouth wash I use regular mouth wash this is very up setting never had any sore in my mouth could it be from the Vintrulus or Ribavarin or Inerfon?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.